| Model Number |
CERCLAGE TENSIONER RATCHETING HANDLE |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via (b)(4) that an ar-7800 fibertape cerclage tensioner and an ar-7801 cerclage tensioner ratcheting handle had an issue, the tensioner was cutting the tape when tensioning.This occurred during use in an unspecified procedure on (b)(6) 2023 with no patient harm.Additional information has been requested.On (b)(6) 2023, the sales representative provided the following information via phone: this occurred during a sternal closure procedure.When the tensioner was cutting the tape, all fragments of the tape were removed from the patient.A disposable tensioner was used to complete the procedure successfully.There was no adverse effect to the patient reported and no case delay.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint is not confirmed.One unpackaged ar-7801 serial/batch number (b)(6) was received for investigation.Functional testing with the returned mating part ar-7800 batch 052144 and a suture found no issues when the suture was ratcheting; no cut pieces of the suture were observed after inspecting.However, it was found resistant when the handle ratchet was attempted to set on the gear.Visual evaluation observed signs of wear and tear.